Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

   
 
 

 

A Khovanov stable homotopy type


Authors: Robert Lipshitz and Sucharit Sarkar
Journal: J. Amer. Math. Soc. 27 (2014), 983-1042
MSC (2010): Primary 57M25, 55P42
DOI: https://doi.org/10.1090/S0894-0347-2014-00785-2
Published electronically: April 22, 2014
MathSciNet review: 3230817
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a link diagram $ L$ we construct spectra $ \mathcal {X}_{\mathit {Kh}}^j(L)$ so that the Khovanov homology $ \mathit {K}^{i,j}(L)$ is isomorphic to the (reduced) singular cohomology $ \widetilde {H}^{i}(\mathcal {X}_{\mathit {Kh}}^j(L))$. The construction of $ \mathcal {X}_{\mathit {Kh}}^j(L)$ is combinatorial and explicit. We prove that the stable homotopy type of $ \mathcal {X}_{\mathit {Kh}}^j(L)$ depends only on the isotopy class of the corresponding link.


References [Enhancements On Off] (What's this?)

  • [AB95] D. M. Austin and P. J. Braam, Morse-Bott theory and equivariant cohomology, The Floer memorial volume, 1995, pp. 123-183. MR 1362827 (96i:57037)
  • [Bal10] John A. Baldwin, On the spectral sequence from Khovanov homology to Heegaard Floer homology, Int. Math. Res. Not. (2010).
  • [Blo11] Jonathan M. Bloom, A link surgery spectral sequence in monopole Floer homology, Adv. Math. 226 (2011), no. 4, 3216-3281. MR 2764887, https://doi.org/10.1016/j.aim.2010.10.014
  • [BN02] Dror Bar-Natan, On Khovanov's categorification of the Jones polynomial, Algebr. Geom. Topol. 2 (2002), 337-370 (electronic). MR 1917056 (2003h:57014), https://doi.org/10.2140/agt.2002.2.337
  • [BW03] Tomasz Brzezinski and Robert Wisbauer, Corings and comodules, London Mathematical Society Lecture Note Series, vol. 309, Cambridge University Press, Cambridge, 2003. MR 2012570 (2004k:16093)
  • [CJS95] R. L. Cohen, J. D. S. Jones, and G. B. Segal, Floer's infinite-dimensional Morse theory and homotopy theory, The Floer memorial volume, 1995, pp. 297-325. MR 1362832 (96i:55012)
  • [Coh10] Ralph L. Cohen, The Floer homotopy type of the cotangent bundle, Pure Appl. Math. Q. 6 (2010), no. 2, Special Issue: In honor of Michael Atiyah and Isadore Singer, pp. 391-438. MR 2761853 (2011m:53173)
  • [Cor00] Octavian Cornea, Homotopical dynamics: suspension and duality, Ergodic Theory Dynam. Systems 20 (2000), no. 2, 379-391. MR 1756976 (2002b:37017), https://doi.org/10.1017/S0143385700000183
  • [ELST] Brent Everitt, Robert Lipshitz, Sucharit Sarkar, and Paul Turner, Khovanov homotopy types and the Dold-Thom functor. arXiv:1202.1856.
  • [ET] Brent Everitt and Paul Turner, The homotopy theory of Khovanov homology. arXiv:1112.3460.
  • [Fra79] John M. Franks, Morse-Smale flows and homotopy theory, Topology 18 (1979), no. 3, 199-215. MR 546790 (80k:58063), https://doi.org/10.1016/0040-9383(79)90003-X
  • [Hat02] Allen Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002. MR 1867354 (2002k:55001)
  • [HKK] Po Hu, Daniel Kriz, and Igor Kriz, Field theories, stable homotopy theory and Khovanov homology. arXiv:1203.4773.
  • [Jän68] Klaus Jänich, On the classification of $ O(n)$-manifolds, Math. Ann. 176 (1968), 53-76. MR 0226674 (37 #2261)
  • [Kho00] Mikhail Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000), no. 3, 359-426. MR 1740682 (2002j:57025), https://doi.org/10.1215/S0012-7094-00-10131-7
  • [Kho03] Mikhail Khovanov, Patterns in knot cohomology. I, Experiment. Math. 12 (2003), no. 3, 365-374. MR 2034399 (2004m:57022)
  • [KM] Peter Kronheimer and Ciprian Manolescu, Periodic Floer pro-spectra from the Seiberg-Witten equations. arXiv:math/0203243.
  • [Kra] Thomas Kragh, The Viterbo transfer as a map of spectra. arXiv:0712.2533.
  • [Lau00] Gerd Laures, On cobordism of manifolds with corners, Trans. Amer. Math. Soc. 352 (2000), no. 12, 5667-5688 (electronic). MR 1781277 (2001i:55007), https://doi.org/10.1090/S0002-9947-00-02676-3
  • [Lee05] Eun Soo Lee, An endomorphism of the Khovanov invariant, Adv. Math. 197 (2005), no. 2, 554-586. MR 2173845 (2006g:57024), https://doi.org/10.1016/j.aim.2004.10.015
  • [LSa] Robert Lipshitz and Sucharit Sarkar, A refinement of Rasmussen's s-invariant. To appear in Duke Math. J., arXiv:1206:3532.
  • [LSb] Robert Lipshitz and Sucharit Sarkar, A Steenrod square on Khovanov homology. To appear in J. Topology, arXiv:1204.5776.
  • [Man03] Ciprian Manolescu, Seiberg-Witten-Floer stable homotopy type of three-manifolds with $ b_1=0$, Geom. Topol. 7 (2003), 889-932 (electronic). MR 2026550 (2005b:57060), https://doi.org/10.2140/gt.2003.7.889
  • [Man07] Ciprian Manolescu, A gluing theorem for the relative Bauer-Furuta invariants, J. Differential Geom. 76 (2007), no. 1, 117-153. MR 2312050 (2008e:57033)
  • [MO08] Ciprian Manolescu and Peter Ozsváth, On the Khovanov and knot Floer homologies of quasi-alternating links, Proceedings of Gökova Geometry-Topology Conference 2007, 2008, pp. 60-81. MR 2509750 (2010k:57029)
  • [ORS] Peter Ozsváth, Jacob Rasmussen, and Zoltán Szabó, Odd Khovanov homology, Vol. 13, 2013.
  • [Ras05] Jacob Rasmussen, Knot polynomials and knot homologies, Geometry and topology of manifolds, Fields Inst. Commun., vol. 47, Amer. Math. Soc., Providence, RI, 2005, pp. 261-280. MR 2189938 (2006i:57029)
  • [Ras10] Jacob Rasmussen, Khovanov homology and the slice genus, Invent. Math. 182 (2010), no. 2, 419-447. MR 2729272 (2011k:57020), https://doi.org/10.1007/s00222-010-0275-6
  • [See] Cotton Seed, Computations of the Lipshitz-Sarkar Steenrod square on Khovanov homology. arXiv:1210.1882.
  • [Spa59] E. H. Spanier, Function spaces and duality, Ann. Math. (2) 70 (1959), 338-378. MR 0107862 (21 #6584)
  • [Swi75] Robert M. Switzer, Algebraic topology--homotopy and homology, Springer-Verlag, New York, 1975. Die Grundlehren der mathematischen Wissenschaften, Band 212. MR 0385836 (52 #6695)
  • [Zie95] Günter M. Ziegler, Lectures on polytopes, Graduate Texts in Mathematics, vol. 152, Springer-Verlag, New York, 1995. MR 1311028 (96a:52011)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 57M25, 55P42

Retrieve articles in all journals with MSC (2010): 57M25, 55P42


Additional Information

Robert Lipshitz
Affiliation: Department of Mathematics, Columbia University, 2900 Broadway, New York, New York 10027
Email: lipshitz@math.columbia.edu

Sucharit Sarkar
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
Email: sucharit@math.princeton.edu

DOI: https://doi.org/10.1090/S0894-0347-2014-00785-2
Received by editor(s): August 13, 2012
Received by editor(s) in revised form: May 23, 2013, July 9, 2013, and August 6, 2013
Published electronically: April 22, 2014
Additional Notes: The first author was supported by NSF grant number DMS-0905796 and a Sloan Research Fellowship.
The second author was supported by a Clay Mathematics Institute Postdoctoral Fellowship
Article copyright: © Copyright 2014 Robert Lipshitz and Sucharit Sarkar

American Mathematical Society